MAUDE Adverse Event Report: IMPLANET JAZZ SYSTEMS; JAZZ CLAW HOOK

IMPLANET JAZZ SYSTEMS; JAZZ CLAW HOOK
Model Number 150712
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical expertise by surgeon: a (b)(6) patient: initial intervention: correction by thoraco lumbar instrumentation with pedicle screwing.Limit of upper end in middle thoracic by 2 jazz claw hooks, no protection of upper thoracic spine.Disassembly of the 2 jazz claw took place with probable removal of the hooks placed in first intention.The assumptions made are as follows: primary cause: fracture of the last screwed vertebra and the supra vertebra causing a local kyphosis, and consequently the pull out of the jazz claw.Secondary cause: the jazz claw positioned in the middle thoracic are not used in their maximum configuration (strong mechanical constraints on a kyphosed and stiff spine) secondary cause: stopping the instrumentation in the middle thoracic involves the risk of fracture on osteoporotic spine above the most rigid instrumentation (here pedicular screw) conclusions : this type of instrumentation (jazz claw) does not seem to be the dislodging cause.It seems that the upper level of the instrumentation in middle thoracic spine with hard mechanical constraints, osteoporotic and poor bone quality are the causes.It would have been better to fix the instrumentation on the upper thoracic spine.This was performed during the second surgery.This was the best solution and could have been performed on the first intention with jazz claw with less constraints on the bones.Device discarded.
 
Event or Problem Description
Implantable hardware dislodged in situ due to patient pathology progression.Products removed during revision surgery 4 weeks post surgery.Alternative implantable used to replace.

Brand Name
JAZZ SYSTEMS
Common Device Name
JAZZ CLAW HOOK
Manufacturer (Section D)
IMPLANET
technopole bordeaux montesquie
allee francois magendie
martillac, 33650, fr
MDR Report Key6633200
Report Number3007675554-2017-00002
Device Sequence Number10916001
Product Code OWI
UDI-Device Identifier03607503507127
UDI-Public03607503507127
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160226
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/16/2017
Report Date (Section F) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/28/2021
Device Model Number150712
Device Catalogue Number350712
Device Lot NumberGNXF-FSTUR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/16/2017
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer05/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight68
Date Report Sent to FDA05/19/2017